PDA

View Full Version : Baclofen



Jangobie
6th December 2014, 09:56
A bit of advice please, Eddy is now having a lot of pain in his legs especially at night along with stiffness. He now cannot move his legs at all and I know that this doesn't help but wondering if anybody is taking anything to combat cramps, spacitity and pain. At the moment they are trying fentanyl patches not sure whether they will help. I have read on here a couple of times about Baclofen. As always your advice would be much appreciated

Hope you all,have a good day. Love Diane

crackers
6th December 2014, 10:26
Hi

I really had the mother of spasticity cramps and pain from 2011 . In 2013 my neurologist prescribed Pregablin , which I now take at 300 at night. This helped to modify symptoms but not really providing the ideal response as I still had spasms. I have tried Baclofen no improvements but Ugh! not for me. Patches did not work neither Amtrypilline, Gabapentin etc etc. Recently my GP has prescribed Quinine Sulphate and what a difference. Just hoping the combination of Pregablin and Quinine continues to modify my condition but at least now it is managable and I only wake 3/4 times at night . I was waking every 40 odd minutes before Pregablin with pain etc and 3/4 times a night after starting them. With the Quinine the spasms are low key, pain and cramps are also negligible therefore the position now is so much better.

Help this is useful but might be a good idea to talk with your GP and possibly the pallative Doctor at your Hospice.

Cheers

Crackers

Jangobie
6th December 2014, 10:52
Hi Crackers, that what exactly what I was hoping for Ed is waking about every 40 mins so making his nights very disturbed and therefore he is so tired all day. I'm have the palliative care team from the hospice coming in on Konday and I will put the suggestion quinine to them. Just flushing the peg with tonic to see if the little bit of quinine in there will help. Thanks for your help.

Terry
6th December 2014, 12:25
Hi Diane;

Crackers has a bit more experience of this than me. I have always taken Baclofen but am not sure that it makes much difference. When I stay In the hospice I take Quinine, or drink tonic water, (plus Gin). A muscle relaxant or a tranquilizer will help as well, I sometimes take Larazipan.

Regards Terry

crackers
6th December 2014, 13:15
Hi Diane
Terry is a brother from the Gin aspect. I have 1/2 G and T's nightly also and does not seem to have negative effect. I would take more were it not for high dose 300mg of pregablin

Cheers

Kelvin (crackers)

Terry
5th February 2016, 22:31
Hi;

Baclofen, (I have 10 mg tablets) and another drug is quite often prescribed to release the spasms and tightness in the muscles. It is said that to many will make your muscles turn to jelly but I never really noticed much difference even tacking eight tablets a day. I was told the maximum is ten a day.

I just take two a day now. They will act on all muscles so they could maybe have an effect on your tongue.

I have heard reports of them making people tired but I didn't notice anything.

Like many drugs it's probably best to start off taking them steady and build up over two weeks so your body gets used to them. If you then decide not to take them, speak to your GP and it's probably best to ease yourself off of them over a similar period.

Love Terry

mags55
5th February 2016, 23:53
Hi Terry
I have been taking baclofen for about six weeks now, I asked for it to help ease cramps, aching legs, yawning and faciculations. I was supposed to increase dose every week untill I get to 30 mls a day but I have kept it at 15mls a day. I'm worried really as one of my nuerologists said she was a little reluctant to prescribe it to me as it could cause my muscles to become weaker. So far, I don't think it's helping and I must say, I get more tired during the day. My lips , hands and core area have become weaker but who knows if it's the baclofen or just normal proggresion? I'm thinking of upping the baclofen to see if it will help but concerned it's causing my weakness. I asked my GP today but she couldn't answer, it's just swings and roundabouts, I really don't know what to do for the best??
I wonder if quinine would be more helpful?
Mags xx

Terry
6th February 2016, 01:35
Hi Mags,

Quinine might help with cramps but nothing else. I never noticed much difference taking Baclofen but probably I still take a little because they always moan about how stiff my legs are.

I think that 15 mg is quite a small amount as I did take 80 for a few weeks. Mind you I am quite active and eat well.

Love Terry

mags55
6th February 2016, 14:25
Thanks Terry,
I think I will see how it goes and increase it to to 30mls a day and see how I go. I may ask about quinine next time I see my GP.
I take mine in liquid form, I think you take it in tablet form. I'm sure 5mls is same as 25g, if so, my dose isn't too low. But not sure.
My hubby has just gone to football (Spurs), I'm actually have an afternoon by myself and enjoying it. I'm forever surrounded by people. Don't get me wrong, I love seeing people but miss my own space occasionally. I'm now putting my feet up, eating ice cream and watching tv, tee hee
Xx

Terry
6th February 2016, 18:48
Sounds good Mags;

Rugby on TV as well. Ask about the dose as I do take tablets. Try some tonic water (with a little Gin) of course.

Love Terry

mags55
6th February 2016, 19:38
Will do but with vodka, Since I got very drunk on gin when I was 17, just the smell of it makes me feel ill, never touched a drop since.Xx

bakeit Forum